Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 93, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 10, 2018, 3:58 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 3:58 PM CDT (20:58 UTC)
- Expired
- Aug 10, 2018, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2702 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS54 KMOB 102058
SVRMOB
ALC003-097-102130-
/O.NEW.KMOB.SV.W.0093.180810T2058Z-180810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
358 PM CDT FRI AUG 10 2018
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Mobile County in southwestern Alabama...
Northwestern Baldwin County in southwestern Alabama...
* Until 430 PM CDT.
* At 357 PM CDT, a severe thunderstorm was located over Stockton, or
10 miles northwest of Bay Minette, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stockton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3103 8799 3121 8762 3099 8762 3092 8794
TIME...MOT...LOC 2057Z 240DEG 10KT 3099 8790
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
043
WWUS54 KMOB 102112
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
412 PM CDT FRI AUG 10 2018
ALC097-102121-
/O.CAN.KMOB.SV.W.0093.000000T0000Z-180810T2130Z/
Mobile AL-
412 PM CDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3095 8790 3094 8788 3095 8787 3097 8789
3098 8787 3099 8787 3099 8789 3101 8790
3102 8789 3103 8791 3105 8791 3121 8762
3099 8762 3093 8790
TIME...MOT...LOC 2111Z 240DEG 10KT 3101 8786
$$
ALC003-102130-
/O.CON.KMOB.SV.W.0093.000000T0000Z-180810T2130Z/
Baldwin AL-
412 PM CDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN BALDWIN COUNTY...
At 411 PM CDT, a severe thunderstorm was located over Stockton, or 10
miles northwest of Bay Minette, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3095 8790 3094 8788 3095 8787 3097 8789
3098 8787 3099 8787 3099 8789 3101 8790
3102 8789 3103 8791 3105 8791 3121 8762
3099 8762 3093 8790
TIME...MOT...LOC 2111Z 240DEG 10KT 3101 8786
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:50 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 10, 3:50 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 350 PM CDT Fri Aug 10 2018 .NEAR TERM /Now Through Saturday/...Main upper short wave trof stretching from the OH/TN river valleys to the north central gulf states this afternoon will continue to slowly shift eastward through Sat eventually leading to less coverage of showers and thunderstorms by Sat afternoon. The best coverage will occur over most inland areas this afternoon and this evening, then over coastal sections of AL and NW FL and the adjacent gulf waters Sat morning due mostly to better forcing through about midday Sat. Better surface based instability in the near term is also noted this afternoon and this evening shifting south over the adjacent gulf waters and along the immediate coast overnight and early Sat similar to this morning. The main concern with the heavier convection tonight through Sat will be periods of very heavy rain possible leading to some minor flooding in areas with poor drainage, especially in urban areas, frequent cloud to ground lightning and gusty winds possible up to 40 or 50 mph. Latest model soundings support this reasoning with precip water values remaining above 2 inches for most locations through Sat morning, drying slowly from north to south in the afternoon, combined with marginal or near seasonal instability and lapse rates in the boundary layer through Sat afternoon. With more clouds than sun combined with good coverage of showers and thunderstorms continuing through late Sat morning tonights lows will continue to range a few degrees above seasonal norms followed by daytime temps running a few degree below seasonal averages. Lows tonight will range from the lower to middle 70s inland and the middle 70s to near 80 along the immediate coast. Highs Sat will range from the lower 90s inland and the mid to upper 80s along the immediate coast. 32/ee .SHORT TERM /Saturday night Through Monday night/...Period begins with zonal upper flow over in wake of above mentioned departing trough to our north. This is replaced by a building ridge from Sunday to the end of the period. A low-level boundary and deep- layer moisture lingers across the region (as it fractures when upper s\wave passes to our N and new upper low begins to form well to our W), so it is not going to dry out too dramatically with passage of upper shortwave to our north. As the deep-layer ridging builds over the north central Gulf coast region the aforementioned moisture axis shifts a bit further to the north (possibly still keeping areas north of the highway 84 corridor slightly wetter - versus areas to the immediate south) on both Sunday and Monday afternoons over land areas. There will still be a noticeable diurnal component to the development and coverage of deep convection (especially as the deeper layer ridging becomes more pronounced by Sunday afternoon). This is really a tough forecast to time out. Expect more clouds than normal through the period with slightly warmer overnight lows, however, sun angle is still strong enough to keep afternoon highs in the 90-95 degree range most areas (even near the immediate coast). /23 JMM .LONG TERM /Tuesday Through Friday/...Deep-layer ridge persists, albeit becoming more elongated through the period as an extension of the Azores High from the SW Atlantic westward into TX. Again, not a whole lot going on to time out precipitation wise - past diurnal trends. There will, however, be several breaks and weaknesses in the ridge at times and that same remnant deep-layer moisture axis lies NE- SW...mainly east of I-65 Tue- Wed-Thu time- frame. Also on Thursday, yet another deepening upper level trough moves into the Ohio Valley and forces lowering geopotential heights once again across the region during the Thu-Fri time frame. The phase speed of this feature could be a bit too fast (and overly deepens), so that will have to watched. based on recent trends, such features have deepened to much and have been propagating too fast as of late. /23 JMM && .MARINE...High pressure will continue to build west over the eastern and north central gulf through the weekend leading to a better southwest to westerly flow over much of the marine area through early next week. Most of the guidance continues to show the best coverage of showers and thunderstorms occurring over the adjacent gulf waters during the overnight and early morning hours through early next week before shifting inland during the afternoon and evening hours each day due to better heating near the surface during daylight hours. Seas offshore will run from 2 to 3 feet through early Sun then slowly subside to 1 to 2 feet by early next week. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 91 74 93 75 93 74 93 / 50 40 30 40 40 40 30 30 Pensacola 76 89 77 92 77 91 77 91 / 40 40 30 40 40 40 50 40 Destin 78 86 79 89 79 89 78 89 / 40 40 30 40 30 40 50 40 Evergreen 73 91 73 94 74 93 73 93 / 50 30 20 40 40 60 30 30 Waynesboro 71 90 73 92 73 92 73 94 / 50 30 10 40 40 40 30 30 Camden 73 91 74 93 74 92 73 94 / 50 20 10 40 40 50 30 30 Crestview 74 91 75 94 75 92 74 92 / 50 40 20 30 30 60 40 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 10, 4:45 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 445 AM CDT Fri Aug 10 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111230- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 445 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Heat index values of 100 to near 105 are possible this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values of 100 to 105 are expected each afternoon through the period, with localized higher values possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-111230- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 445 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 10, 12:44 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1244 PM CDT FRI AUG 10 2018
ALZ054>058-060-101830-
Wilcox AL-Conecuh AL-Monroe AL-Butler AL-Covington AL-Crenshaw AL-
1244 PM CDT FRI AUG 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...NORTHEASTERN MONROE...NORTHWESTERN CRENSHAW...
SOUTHEASTERN WILCOX...CONECUH AND NORTHWESTERN COVINGTON COUNTIES
UNTIL 130 PM CDT...
At 1244 PM CDT, the strong thunderstorms were located along a line
extending from 11 miles southwest of Gordonville to 9 miles south of
Pine Apple to 6 miles northwest of Peterman, and moving southeast at
25 mph.
Winds gusts of 35 to 45 mph will be possible with these storms.
Locations impacted include...
Greenville, Evergreen, Peterman, Georgiana, McKenzie, Castleberry,
Beatrice, Pine Apple and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3127 8699 3126 8700 3173 8749 3187 8717
3205 8701 3205 8686 3196 8686 3197 8637
3177 8626
TIME...MOT...LOC 1744Z 302DEG 21KT 3201 8683 3174 8702 3165 8734Special weather statement, Aug 10, 12:53 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1253 PM CDT FRI AUG 10 2018
ALZ054-101830-
Wilcox AL-
1253 PM CDT FRI AUG 10 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 130 PM CDT...
At 1253 PM CDT, the strong thunderstorm was located 6 miles northwest
of Camden, moving southeast at 20 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Camden and Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3213 8725 3212 8726 3212 8725 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3205 8700 3188 8716 3183 8725 3183 8730
3201 8750 3217 8736
TIME...MOT...LOC 1753Z 310DEG 19KT 3206 8736
JLHSpecial weather statement, Aug 10, 2:32 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Mobile AL 232 PM CDT FRI AUG 10 2018 MSZ079-102000- George MS- 232 PM CDT FRI AUG 10 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN GEORGE COUNTY UNTIL 300 PM CDT... At 231 PM CDT, the strong thunderstorm was located 4 miles northwest of Lucedale, moving east at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Lucedale. LAT...LON 3100 8872 3100 8843 3079 8842 3087 8877 TIME...MOT...LOC 1931Z 283DEG 9KT 3096 8866
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:54 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 3 hr |
| Aug 10, 7:54 AM CDT | Special Marine Warning | MOB | 96 min | |
| Aug 10, 8:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Aug 10, 8:31 AM CDT | Special Marine Warning | MOB | 76 min | |
| Aug 10, 12:44 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 46 min |
| Aug 10, 12:53 PM CDT | Special Weather Statement | MOB | Wilcox | 37 min |
| Aug 10, 12:57 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 28 min |
| Aug 10, 4:43 PM CDT | Special Weather Statement | MOB | Conecuh | 47 min |
| Aug 10, 4:48 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| Aug 10, 5:26 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 29 min |
| Aug 10, 5:59 PM CDT | Areal Flood Advisory | MOB | Conecuh, Covington, Escambia | 3 hr |
| Aug 10, 6:00 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.